17-10-2014 09:47 AM
16-10-2014 11:53 PM
16-10-2014 12:08 PM
What brilliant news! It's like being between the devil and the deep blue sea, on one hand Letrozole does work but on the other it makes some peoples lives a misery. I have asked my bc nurse to make me an appointment to see an oncologist to discuss what happens next and hopefully someone will listen to me. I didn't know I could still see an oncologist and the last time I saw one was unfortunate. It was just after my radiothotherapy had finished and I went to the hospital to discuss what happened next or that's what i expected to happen. in walked a young lady oncologist who proceeded to discuss my forthcoming radiotherapy, I explained i had just finished it and she then blamed her misinfromation on not having my notes. How could she treat me when she didn't have them beats me. She faffed about for ten minutes most of that time talking to my husband about her forthcomeing holiday. She examined my radiation site and said all was well and an appointment would be made for a years time. I have phoned fou rtimes now trying to speak to someone about the bad side effects of the Letrozole but i keep getting the same answer 'Try and persevere'. I am trying believe me but the pain, constant diarrhea, hot flushes and depression are so getting me down. Thank you to everyone for their answers and concern, it helps so much. Hopefully I will get to see someone and get the chance to talk it over. Fingers crossed
16-10-2014 10:19 AM
Hi, I had to beg my onc to come off Letrozole as I could barely walk, was in constant pain and very depressed, she asked me to give it another 2 months so she could look at my next scan. That was last christmas and as my liver mets had been stable for 12 months she agreed and I have been off them since, I feel like a new person, the depression has gone, It feels like a black bucket has been lifted from my head and although i get achey the deep joint pain has almost gone, I am teetal and caffiene free eat very little processed food and walk,cycle or gym for an hour every day, yesterday my onc pronounced me as still stable, some mets have started to calcify although I still have a large spread which has not changed, she said I am fairly unique to her as in 2011 I had a bilateral mx, chemo, stage 4 and classed as unsuitable for a trial by a liver consultant as over 3 tumours and spread, and given 3 - 6 months to live, I feel so grateful to be in the position I am in now and agreed yesterday that I would consider going back onto Letrozole when the mets get worse as it did work.
15-10-2014 06:09 PM
15-10-2014 06:06 PM - edited 15-10-2014 06:11 PM
14-10-2014 10:32 AM
I, also am taking Letrozole. I have been suffering from severe hot flushes for some time now. I last saw my Oncologist a month ago and mentioned my symptoms. He said that my breast cancer was female hormone led and therefore I could not stop taking the tablets for 5 years. The alternative is worse. I have great sympathy with you but please think about your long term health.
11-10-2014 10:41 PM
Helen you can at any time ring in to the hospital and ask to see someone as you are still under the oncology team for quite a while. I recently asked to see mine and its 6 years after my dx. I either ring the breast care nurse team or more recently asked my gp to make a decision on my treatment, which was letrozole. She said a gp can't make this decision, wrote to the onc and an appointment came quite quickly. So please keep trying or ask your gp to refer you again. I was better on letrozole than I was on tamoxifen but that is not the usual way around. One other avenue to look into, is the brand of tablets you are being given. I had been having femara, a more expensive letrozole tablet but on my last batch the chemist said they couldn't access them. He looked up the medical code and found another manufacturer called Cipla who make an identical product.Nearly through my first new box and no reaction so far but that is normal for me on these. Some people even have heart palpitations due to the coatings on cheaper/different brands, so this might make a difference to you. It may not, but it is another route to investigate. We would need to know a lot about your history to know how much you need these tablets and what risk might be associated with stopping them. They keep a lot of people free from cancer but for others it is only a slight improvement depending on how hormone positive your bc is. That's an onc decision. If you are a primary lady, just remember that it is very different if you progress to secondaries so that is why everyone is trying to encourage you to keep going. They are very effective tablets for many people but so much comes into the decision like your age, type of dx, type of bc, nodes affected, etc that raise your risk but the tablets put points back in your favour to balance it. Every one of us might have a different % for each treatment but the docs will try to push it. I am sorry to hear that they are getting you down. You need to get help with this decision or you can't really weigh up what you are chancing, or not. Good luck Lily xx
08-10-2014 07:57 PM
08-10-2014 05:51 PM
08-10-2014 03:33 PM
you poor thing but please dont stop taking the Letrozole! I've been taking it for 3 years or more and it did settle after a while. i am now pleased to be told i will probably take it for 8 - 10 years instead of the usual 5 as studies have proved it makes a difference. So, if u find it really unbearable what about talking to the Macmillan nurse? ours are really good at sorting that sort of problem. if not, persevere with the GP or oncologist. make an appointment and dont tell yourself u dont want to make a fuss. lol. please dont just stop taking it.
good luck x
08-10-2014 10:12 AM
Hi, I'm hoping there's someone who can help me. I have been taking Letrozole for over 6 months now and I am really suffering. I have terrible joint and muscle pain, continual hot flushes, chills, insomnia and depression. i have contacted my breast care nurse three times and all she says is to keep trying. I went to my GP and he tried me with Anastrozole but it didn't help either. I have only seen an oncologist once since finishing radiotherapy so I can't ask him. I would like to stop taking them but my husband freaks out at the thought as he's convinced the cancer will return if I do but how can I keep on the way I feel? I felt better while going through Chemotherapy! Is there such a difference between taking them and not taking them? I've tried Googling for answeres but no-one is prepared to give a definite answer. Has anyone else stopped taking it? I do so hope someone can advise me. Helen